tysabri update after third infusion

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Postby noreen » Thu Feb 08, 2007 7:36 am

I have decided against the expensive machine. I don't think it really works as advertised. Hydro-therapy is always an option. The drawback is it's such a hassle going back and forth. I'm thinking about trying to get back into my yoga practice, even if I fall a lot. I just need incentive. (I guess not being able to fit into my clothes is incentive enough!)
Noreen
p.s. Fourth infusion approaches Feb. 13
User avatar
noreen
Getting to Know You...
 
Posts: 17
Joined: Tue Nov 28, 2006 4:00 pm

Advertisement

Postby OregonMom » Wed Feb 21, 2007 10:23 pm

I'm still alive up here in Oregon!

Life is still good. I don't feel as great this week because... deep breath...
I am in narcotic withdrawal. From oxycontin and my faaaaaaavorite drug, Dilaudid. (I've been on Dilaudid since June of 06 because Rebif gave me an intractable headache. Thanks, Rebif. :roll: )

Even though I'm tapering the Dilaudid down slowly I still feel like I could start fires with the powers of my opiate-deprived tension.

Thing is--right after I had my dose of Tysabri my "intractable headache" disappeared. Amazing. It's still gone. I had this horrible headache for months and months and then... it was gone.

So, no more pain...no more pain-killers. Simple as that.

But withdrawal hurts. It hurts. Soon come the hallucinations... I've tried withdrawing before, once, without medical supervision--a mistake I won't repeat. And then my libido comes back like a tsunami. I'm sure my husband will appreciate that. Hah.

Then nausea, and the rest... and the total pain and overwhelming fatigue... *sigh*

I want to get it over with quickly. I've been a narcotic slave for too long. Hasta.
User avatar
OregonMom
Getting to Know You...
 
Posts: 12
Joined: Wed Dec 28, 2005 4:00 pm

Postby OregonMom » Sun Mar 04, 2007 9:23 pm

Tysabri infusion #2 tomorrow at 10:00 am.

I wasn't nervous until two hours ago... Now I'm starting to unravel just a bit.

My husband changed his schedule around so that he'll be there in case my immune system has decided it doesn't like Tysabri... He's an anesthesiologist, gets the IV's in everywhere quickly, intubates, runs the codes. Ahhhh, not that I'm gonna need that, I'm fine, I'm fine, calm blue ocean calm blue ocean. :wink:
User avatar
OregonMom
Getting to Know You...
 
Posts: 12
Joined: Wed Dec 28, 2005 4:00 pm

Postby connieb » Mon Mar 05, 2007 6:37 pm

Best of luck tomorrow OregonMom! Personally (and I'm not joking here), I like to relax by envisioning myself in Minnie Mouse's kitchen in DisneyWorld, watching her cake go up and down in the oven-- you can try it tomorrow if you get tired of calm blue oceans! :D
User avatar
connieb
Family Member
 
Posts: 93
Joined: Fri Oct 20, 2006 3:00 pm

Postby TammiGF » Thu May 10, 2007 3:52 am

Nothing posted here since March. How are you doing OregonMom, Noreen, others on Ty??? We would love for you to continue updating us on your progress! TY!
User avatar
TammiGF
Newbie
 
Posts: 6
Joined: Wed May 09, 2007 3:00 pm
Location: Louisiana, USA

Postby Pamisu » Fri May 11, 2007 2:05 pm

Hi Everyone,

I'm Pam from Southern California and just wanted to let you know I had my 3rd Tysabri infusion on May 8th. Right after the infusion, I felt weak and as I walk very slowly with a walker, it took me longer than usual to make my way to the elevator and out of the building. I,also, foolishly ventured out in 95 degree weather later that day for another appt. and was exhausted and barely able to move that night. I rested for the next two days and didn't notice
any improvement in my condition

Since, I was on LDN along with the Tysabri for the first two infusions, I'm counting my 3rd infusion as my first. I had been off LDN two weeks prior to my 3rd infusion

Today, 3 days later, I am noticing small improvements in my leg strength, balance, the ability to stand a little longer without my back leaning forward, and going up and down the stairs 3x so far today lifting one leg up on each step at a time. Normally, I don't have enough energy to come back upstairs at all after I'v gone down except when I go to bed.

I was getting pretty discouraged, but today, I feel as if my prayers have been answered. I have hope.

:Pam
User avatar
Pamisu
Newbie
 
Posts: 2
Joined: Mon Jan 16, 2006 4:00 pm

Postby retired_at_40_01 » Sun May 13, 2007 7:09 am

Here's an update:

I've been on Ty for 9 infusions. Great strides after my 1st, but since then have maintained improvements. For me, Ty has been a good thing. Read my past posts for more detailed info. Maintaining the treadmill along with other things has reinforced my hope.

Stay POSITIVE! Don't let MS win.

Pete
User avatar
retired_at_40_01
Family Member
 
Posts: 39
Joined: Wed Aug 09, 2006 3:00 pm
Location: Hyde Park, NY

Tysabri--

Postby OregonMom » Sun May 13, 2007 7:52 pm

It's all good. I have not been posting much because I am still weaning from my pain meds: if you'll remember, I was taking up to the equivalent of 256 mg of Morphine a day, but in the form of Dilaudid (hydromorphone).

Turns out it's a very tough drug to kick. :cry:

I took all the painkillers because I had a stabbing pain in my head for a year... with shocks like my teeth were cracked... and my left ear felt pressure and pain constantly. The headache drove me to my breaking point. I don't know what it was--one neuro did bring up trigeminal neuralgia, but I honestly don't think that was it. I just had a really bad, stabbing pain in my head that made me want to, well... be put out of my misery.

And after the first dose of Tysabri, the stabbing disappeared. If it hadn't happened to me I wouldn't have believed it could happen at all. I felt great. My energy level was back (I can't remember January; I slept through most of it) and I could speak quickly again. That's something that my husband really noticed. I could talk.

I've had four doses of Tysabri so far and I have no complaints. It's like being infused with nothing... no side effects that I can detect.

Now, personally, my energy levels have been lower than at first because I am in withdrawal and I usually have a slight fever. And we all know what that can do to many people with multiple sclerosis... It puts you down. I am easily fatigued.

My right leg will probably always be weak from the knee down. But if I walk carefully I don't limp. Of course, I can't really stand for very long at all; I think a cane/wheelchair is in my future. Whaddyagonnado.

But my vertigo is WAY better. Wow. And there is no problem, no numbness, no tingling in my left arm at all.

In fact, the last time I went to get my infusion my temp was 100.5; I almost didn't get my dose. I explained to the nurse that I was weaning from my meds... I got my Tysabri. *whew*

I will be completely off Dilaudid on June 20th. After my body recalibrates, I will let you know if I feel less fatigued than I did before all of this started. I'm betting I will feel better once I'm off the drugs and I don't have a low-grade fever.

So at this point I'm giving Ty at least 1 thumb way, way up; I'm holding back just a little bit because I want to see how I feel, in, say, August.

I gardened for the first time today in nearly two years. I guess that says something, doesn't it? :)
User avatar
OregonMom
Getting to Know You...
 
Posts: 12
Joined: Wed Dec 28, 2005 4:00 pm

Postby DonnaJ » Mon May 14, 2007 2:08 pm

I am so inspired by OregonMom !! I need pain medications for tension and pain in my shoulders and neck. UGH!! Sometimes I think the vicodin makes me anxious and irritable. I am on my 6th infusion of Tysabri. At first I felt a surge of stamina and clear thought. I am not feeling that same result this time. I have slowed speech and, difficult to explain---poor problem solving skills. I was out in the sun a bit with my family on mother's day and that is the first time the sun just wiped me out. I am a delicate little flower.
Today is a day to rest. I am going to pray for you OregonMom and your determination to kick the drugs. Even feeling as cruddy as we feel we still have courage. You go girl.

My RRM diagnosis is 7 years old now. My children are raised and I just retired from being a Director of Religious Education in a large Catholic parish/school. My husband cn pamper me more. But, my mental slowness scares me.
User avatar
DonnaJ
Newbie
 
Posts: 2
Joined: Sun Jan 28, 2007 4:00 pm

3rd Infusion

Postby Chicano » Wed Jun 27, 2007 1:39 pm

Hello,

It's been awhile since my last post. After a great deal of thought, I decided to give Tysabri a try. My Nuero was opposed as my symptoms have not (in his mind) dramatically changed since my dx 4.5 years ago. First, I was on Avonex fo about a year, then swithced to Rebiff. My chief symptoms are fatigue and constant numbness, both being mild (knock on wood).

Anyway, just completed my third infusion (started in mid April). Honestly, I have not detected any change in my condition, no better or worse. And, I am content with that outcome - not getting worse! Also, I don't miss injecting myself three times a week.

However, if my condition does worsen, I will consult with my Nuero and swtich back to Rebiff in a second. While these drugs are a drag, they do tend to work.

Best to all.
User avatar
Chicano
Newbie
 
Posts: 6
Joined: Wed Dec 29, 2004 4:00 pm

Previous

Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users